Article Text

Reminder of important clinical lesson
Persistent high nevirapine blood level with DRESS syndrome 12 days after interruption of antiretroviral therapy
  1. Alice Breining1,
  2. Amelie Guihot1,
  3. Dominique Warot1,
  4. Ana Canestri1,
  5. Gilles Peytavin2,
  6. Francois Bricaire1,
  7. Eric Caumes1
  1. 1
    Pitie Salpetriere Hospital, Infectious Disease, 47–83 Boulevard de l Hôpital, Paris, 75013, France
  2. 2
    Claude Bernard Bichat Hospital, Toxicology, 46 Rue Henri Huchard, Paris, 75018, France
  1. Alice Breining, alicebreining{at}yahoo.fr

Summary

Nevirapine is an antiretroviral agent associated with drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome. Such a case in an immunocompetent woman recently treated with nevirapine for postexposure HIV prophylaxis is reported here. Despite a period of 12 days after interruption of treatment, a high blood level of nevirapine was still observed.

View Full Text

Statistics from Altmetric.com

Footnotes

  • Competing interests: None.

  • Patient consent: Patient/guardian consent was obtained for publication.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.